Author(s): Guler G,Yildirim V, Kutuk MO, Toros F
Attention-deficit/hyperactivity disorder (ADHD) is a neurodevelopmental disorder with common comorbidities that include oppositional defiant disorder, conduct disorder, anxiety disorder, and affective disorders. Because of these comorbidities, drug combination treatments and drug-drug interactions are becoming increasingly more frequent. The present case report describes an acute dystonic reaction following the abrupt discontinuation of methylphenidate from a drug regimen with risperidone. The patient experienced acute dystonic reactions on three separate occasions when he forgot to take his methylphenidate medication. The present report informs clinicians about the possible side effects, such as dystonia, when psychostimulant and antipsychotic drug combinations are altered and suggests that the abrupt cessation of stimulants may lead to the development of movement disorders. Therefore, appropriate care is necessary when changing the dose of a drug or abruptly discontinuing a drug from a combination of psychostimulants and antipsychotics.
Referred From: https://www.ncbi.nlm.nih.gov/pubmed/25912546
Author(s): Munhoz RP, Moschovic M, Araujo PD, Teive HA
Author(s): DuBois D
Author(s): Vitiello B, Correll C, Zwieten-Boot BV, Zuddas A, Parellada M, et al.
Author(s): Satterthwaite TD, Wolf DH, Rosenheck RA, Gur RE, Caroff SN